Can Minixodil cause hair to become worse after stopping it? And what can I do to reverse its bad effects?

I'm a 21 years old male, I've started noticing hairloss when I was 18 but didn't go to a dermatologist until last year and my hair was really improving with the medication until I started taking minixodil and when I stopped using it my hair's condition was worse than ever! What can I do about this?!

Doctor Answers 3

Losing hair after stopping minixidil

if you were on minixidil and you stop using it, the hair that was not lost because of minixidil will fall off at a more rapid rate and will be lost. 


Newport Beach Hair Restoration Surgeon
4.8 out of 5 stars 27 reviews

If you stop using minoxidil you will lose the hair that benefitted from minoxidil.

If you stop using minoxidil you will lose the hair that benefitted from minoxidil.  It isn't your hair getting "worse".  It is the benefit of minoxidil wearing off.

Jae Pak, MD
Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Minoxidil

The drug minoxidil may grow hair and may not. When it does, the hair that is grown from the drug becomes dependent upon the drug so when it is withdrawn, the dependent hair falls out. If you get a good response to this drug, then stay on it. There is no alternative for the new minoxidil induced hair. For genetic balding, finasteride is a better drug.

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.